Discussions that mention zoloft

Depression board


Roz,
Hey, I am so sorry I wasn't able to get back to you on the other thread, got busy all of a sudden. I am definititly going off the WB XL, every other day so far, no major effects. I am curious what mood stabalizer your gyn will put you on. years ago,
[ probably when the menopause started ] and my emotions were all over the place,
( you know, crying one minute, happy the next, etc., etc, etc. ) I started on zoloft. I did very well on that. [ my husband thought it was a miracle drug! ) Of course that doesn't neccessarily mean you will, but I thought I'd throw that in. The thing with zoloft is that you DO need more of it-over time- to keep the same effect. So when I was almost to the largest dose[ this was over a period of about 2-3 yearrs though !] my doctor switched me to another AD that also had epinephrine in it, and that's when the **** hit the fan. I would do some research, or ask aroung on the board what worked for most people. You should only need an SRI ( Sertonin re-uptake inhibitor [ I think ] ) you know, one that ups your serotonin and doesn't do anything with your epinephrine. It seems that's when I started having problems, and I found from this board a lot of people were the same. You know, Zoloft, Paxil, Prozac, they are all kind of the same type. And hey do make you kind of jumpy and moody AT FIRST, but that goes away after a week or two. Let me know how you're doing, and good luck!
Kinsey
Roz
Hi. I just saw your post from 12-24 about wellbutrin versus cymbalta. I realize it's old, sounds like maybe you have already made your decision. but thought I would write this anyway.

Don't know if you remember my posts, ( I have kind of followed you all over the board, seems like I have taken just about all the drugs you mentioned. Just to refresh-- how the drugs affected me- I started on low dose zoloft. it worked great, i just had to keep upping the dose. When i was about at the end of being able to up it, doc put me on effexor. It IS the nightmare everyone talks about! I know it has done some people good, but most people's posts that I have read are like me, bad experience. It didn't work very well, and then the WORST weaning offof it. I had side effects for months, and just about had a nervous breakdown. There were other factors, but I don't think I would have had to take time from work and such if the effexor didn't have the chemicals in my brain all screwed up.

NOW TO THE POINT- during the effexor withdrawl mess I was prescribed cymbalta. My General Physician ( my main guy, he keeps up on all the antit- depressant drugs and I depend a lot on him) said it is basically the same components as effexor. So oddly enough, I did very well on this drug. it did help with chrionic pain ( don't know if that's an issue with you, and it seemed to keep me leveled out emotion-wise. I've read a lot on this board about it, mostly all positive. I actually did wean off of it because we needed to start getting rid of some of these AD's ( I was on 3 ) and we [ my Doc and I] picked that one. I weaned ridiculously slow, but there were no nightmare side effects like with the effexor. Now,I am on wellbutrin and zoloft. Now that it seems the wb is making me mean and nasty, I too am weaning off of it. But what I also have found out from being off of the cymbalta-- is that it truly was helping me more than I realized. Now I think [ after I'm rid of WB ] I am going to decrease the dosage of zoloft, and start the cymbalta again,[ my doc said cymbalta does boost seratonin also, difference being that it ups the epinephrine too. ] toward the goal of being on just cymbalta. It's all about finding the right recipe ( in my case anyway ) and trying NOT to be on too many of these drugs. I jsut wanted to reassure you that cymbalta does seem to be a good AD, even if it is similar to effexor--which I, like everyone, would advise you to stay away from.

I think your right, nothing would be best, but if you do feeel you need something, you should find the RIGHT something. I think I posted to you before, the paxil, zoloft, prozac types are all pretty mild and only boost your seratonin levels, so they are only messing wih that one chemical in your brain. The effexors, and cymbaltas also boost epinephrine, which I thought was mainly for depression AND pain. Don't put any more chemicals in your body than you have to-- and research anything they prescribe BEFORE you take it. Doctors ususally only know what they read and what the sales reps tell them about the drugs. My gyn of 14 years told me " it used to be zoloft was the drug they precribe for menopause, now it's effexor. " Effexor was fairly new, and I just don't think they knew about all the side efects, and difficulty getting off of it until it started happening to people.

Sorry too long again, but bottm line, don't take more than you have to ( if at all ) and make sure to research any drug you do take, before you take it.
Good luck with all -
-Kinsey
I had a positive experience with Effexor. I was like you - very very reluctant to try it because of the horror stories I read. But - I was also very depressed and had been through several other ADs that didn't work for me. So I reluctantly tried Effexor. It worked great for me. It was almost like I was in a "parallel universe" where I was happy. The only reason I got off of it was because my blood pressure had slowly crept up over the time frame I was on it (can't remember; over a year I'm sure). I weaned off very slowly and had no problems with withdrawal. Remember that people are more likely to post the negative experiences than the positive - and there are a lot of people out there taking these meds with no problems.

I've been off of any AD since July - but am having difficulty so I'm probably going to have to go back on something. Out of all the meds I tried (Zoloft, Serzone, Effexor, Wellbutrin, Paxil, Prozac, and Cymbalta), I did the best with Effexor. Some of them didn't work at all for me (Zoloft). Some worked some, but had intolerable side effects (Serzone gave me weird vision problems). Several raised either my blood pressure or pulse. I didn't want to take a blood pressure medicine to counteract a side effect, but I am going to consider it if I end up deciding I need to go back on an AD. I am considering getting back on Effexor and just take a blood pressure med also.

Good luck with finding the right meds for you. It really is a trial and error situation.